Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 32, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 10, 2011, 9:04 PM MST for Yavapai County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2011, 9:04 PM MST (04:04 UTC)
- Expired
- Sep 10, 2011, 9:30 PM MST
- In force
- 26 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 68 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
310 WUUS55 KFGZ 110404 SVRFGZ AZC025-110430- /O.NEW.KFGZ.SV.W.0032.110911T0404Z-110911T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 904 PM MST SAT SEP 10 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... THIS INCLUDES THE CITY OF CAMP VERDE... * UNTIL 930 PM MST * AT 901 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 50 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF CAMP VERDE...AND MOVING NORTHEAST AT 25 MPH AND WILL CROSS INTERSTATE-17 AROUND 5 MILES SOUTHWEST OF CAMP VERDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WARNING IS ISSUED FOR STORMS PRODUCING HAIL 1 INCH DIAMETER OR LARGER...AND/OR WINDS GREATER THAN 57 MPH. && LAT...LON 3467 11197 3458 11179 3444 11194 3447 11204 TIME...MOT...LOC 0402Z 205DEG 20KT 3449 11197 $$ MCCOLLUM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 9:00 PM MST, 4 minutes earlier.
Area forecast discussion, Sep 10, 9:00 PM MST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 PM MST SAT SEP 10 2011 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER THE SOUTHWESTERN STATES WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE MIDDLE OF NEXT WEEK. STORMS THIS WEEKEND MAY PRODUCE LOCALLY HEAVY RAIN AND HAIL. COOLER THAN NORMAL TEMPERATURES WILL CONTINUE. && .DISCUSSION...STORM ACTIVITY WAS ON THE INCREASE ACROSS PORTIONS OF YAVAPAI AND GILA COUNTIES DURING THE EVENING HOURS. ONE STORM 15 MILE EAST OF BLACK CANYON CITY LIKELY PRODUCED HAIL UP TO GOLF BALL SIZE. THE SOUNDING AT FLAGSTAFF INDICATED QUITE A BIT OF INSTABILITY ALREADY WITH FURTHER MOISTURE INCREASES EXPECTED OVER NIGHT. IN ADDITION...THE VERTICAL SHEAR WILL INCREASE THROUGH THE NIGHT. COULD BECOME QUITE ACTIVE FROM THE MOGOLLON RIM SOUTHWARD OVERNIGHT WITH ISOLATED SEVERE THUNDERSTORMS AND HAIL IN EXCESS OF AN INCH IN DIAMETER POSSIBLE. OTHERWISE...EXPECT THUNDERSTORM INTENSITY TO GENERALLY DECREASE OVER THE NORTHERN THIRD OF THE STATE LATER TONIGHT...WITH A BETTER CHANCE OF STORMS ALONG/SOUTH OF A LINE FROM SELIGMAN...TO FLAGSTAFF...TO WINDOW ROCK. DEEPER MOISTURE POISED OVER SONORA MEXICO AND SOUTHERN ARIZONA IS FORECAST TO BE PULLED NORTHWARD INTO ARIZONA TONIGHT INTO SUNDAY AS SOUTHERLY FLOW INCREASES AHEAD OF A LOW OVER CALIFORNIA. A MID-LEVEL WIND SPEED MAX IS ALSO FORECAST TO ROTATE INTO THE STATE LATE TONIGHT THROUGH SUNDAY. THE BEST COMBINATION OF WIND SHEAR AND INSTABILITY WITH THESE FEATURES IS EXPECTED ALONG AND WEST OF A LINE FROM PAGE TO SHOW LOW. SOME STORMS THAT DEVELOP IN THIS AREA TONIGHT THROUGH SUNDAY COULD BECOME STRONG OR SEVERE...WITH LARGE HAIL...STRONG GUSTY WINDS AND FLASH FLOODING POSSIBLE. MONDAY THROUGH WEDNESDAY...GOOD MODEL AGREEMENT THAT THE CLOSED LOW WILL MOVE SLOWLY TOWARD WESTERN ARIZONA DURING THIS TIME FRAME. MOISTURE WILL LINGER OVER ARIZONA AND SHOULD BE SUFFICIENT FOR A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. THURSDAY AND BEYOND...THE UPPER LOW WILL CROSS ARIZONA AND MOVE EASTWARD. PRECIP CHANCES ARE DECREASING THROUGH THIS PERIOD. && .AVIATION...FOR THE 06Z PACKAGE...MONSOON MOISTURE WILL INTERACT WITH A LOW PRESSURE SYSTEM CENTERED JUST OFF THE SOUTHERN CALIFORNIA COAST OVER THE NEXT 24 HOURS. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS OVERNIGHT BECOMING MORE NUMEROUS DURING THE DAY SUNDAY. SOME STORMS COULD BECOME SEVERE PRODUCING HAIL OVER AN INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 45 KT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................MCCOLLUM/JJ AVIATION................MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Sep 10, 2:49 PM MST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 249 PM MST SAT SEP 10 2011 AZZ004>018-037>040-110900- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 249 PM MST SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE NORTHLAND FROM THIS AFTERNOON THROUGH THE NIGHT. A FEW OF THE STORMS MAY BECOME SEVERE... WITH HAIL UP TO ONE INCH IN DIAMETER AND STRONG GUSTY WINDS. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE WITH SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER NORTHERN ARIZONA ON SUNDAY. SOME OF THE STORMS MAY BECOME SEVERE. ONE INCH DIAMETER HAIL...STRONG GUSTY WINDS AND FLASH FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS. STORMS WILL PERSIST FROM MONDAY THROUGH AT LEAST WEDNESDAY...THOUGH THE RISK OF SEVERE WEATHER WILL DECREASE. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 10, 3:12 PM MST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 312 PM MST SAT SEP 10 2011 AZZ008-102230- YAVAPAI AZ- 312 PM MST SAT SEP 10 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA UNTIL 330 PM MST AT 303 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CROSS MOUNTAIN...MOVING NORTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... INTERSTATE 40 BETWEEN MILE POSTS 93 AND 105. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. && LAT...LON 3540 11310 3513 11316 3514 11333 3541 11334 TIME...MOT...LOC 2211Z 184DEG 15KT 3522 11327 KD
Special weather statement, Sep 10, 3:20 PM MST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 320 PM MST SAT SEP 10 2011 AZZ013-014-040-102245- NAVAJO AZ-APACHE AZ- 320 PM MST SAT SEP 10 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA CENTRAL NAVAJO COUNTY IN NORTHEAST ARIZONA UNTIL 345 PM MST AT 312 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS NEAR JOSEPH CITY...AND ALONG MUCH OF THE INTERSTATE 40 CORRIDOR BETWEEN WINSLOW AND PETRIFIED FOREST NATIONAL PARK...MOVING EAST AT 30 MPH. HAIL OF ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3525 10957 3492 10958 3488 11047 3517 11048 TIME...MOT...LOC 2218Z 266DEG 27KT 3500 11020 KD
Special weather statement, Sep 10, 7:48 PM MST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
748 PM MST SAT SEP 10 2011
AZZ008-037-110300-
YAVAPAI AZ-
748 PM MST SAT SEP 10 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
UNTIL 800 PM MST
AT 742 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES EAST OF BLACK CANYON CITY...MOVING
NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
&&
LAT...LON 3401 11184 3402 11202 3403 11205 3422 11198
3420 11176 3400 11181
TIME...MOT...LOC 0248Z 204DEG 18KT 3404 11192
KDThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:48 PM MST | Special Weather Statement | FGZ | 12 min | |
| Sep 10, 8:32 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 28 min |
| Sep 10, 9:24 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 36 min |
| Sep 10, 11:31 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Sep 10, 11:47 PM MST | Special Weather Statement | FGZ | Coconino | 58 min |
| Sep 11, 1:10 PM MST | Special Weather Statement | FGZ | Coconino | 20 min |
| Sep 11, 1:21 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
| Sep 11, 2:03 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 27 min |
| Sep 11, 2:30 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 30 min |
| Sep 11, 2:35 PM MST | Special Weather Statement | FGZ | Coconino | 25 min |
| Sep 11, 4:05 PM MST | Special Weather Statement | FGZ | Coconino | 40 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.